Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 30, 2007, 2:46 PM PDT for Riverside County, California. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 2:46 PM PDT (21:46 UTC)
- Expired
- Aug 30, 2007, 3:45 PM PDT
- In force
- 59 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 66 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -775 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 302151 SVRSGX CAC065-302245- /O.NEW.KSGX.SV.W.0006.070830T2146Z-070830T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 246 PM PDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES THE CITY OF HEMET... * UNTIL 345 PM PDT * AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR ANZA...OR ABOUT 19 MILES SOUTHEAST OF HEMET...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF VALLE VISTA BY 345 PM PDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS LIKELY WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3380 11717 3381 11677 3344 11658 3344 11704 TIME...MOT...LOC 2146Z 148DEG 6KT 3355 11677 $$ SMALL
2 follow-up statements
000 WWUS56 KSGX 302219 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 315 PM PDT THU AUG 30 2007 CAC065-302245- /O.CON.KSGX.SV.W.0006.000000T0000Z-070830T2245Z/ RIVERSIDE CA- 315 PM PDT THU AUG 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR WEST CENTRAL RIVERSIDE COUNTY... AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 7 MILES WEST OF ANZA...OR ABOUT 16 MILES SOUTHEAST OF HEMET...MOVING NORTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF LAKE HEMET BY 325 PM PDT... 7 MILES NORTHEAST OF SAGE AND 9 MILES SOUTHEAST OF VALLE VISTA BY 345 PM PDT... WHILE NOT IMMEDIATELY LIKELY...A WEAK TORNADO IS POSSIBLE FROM THUNDERSTORMS OF THIS MAGNITUDE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3380 11717 3381 11677 3344 11658 3344 11704 TIME...MOT...LOC 2215Z 148DEG 6KT 3359 11680 $$ SMALL
000 WWUS56 KSGX 302238 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 336 PM PDT THU AUG 30 2007 CAC065-302246- /O.EXP.KSGX.SV.W.0006.000000T0000Z-070830T2245Z/ RIVERSIDE CA- 336 PM PDT THU AUG 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RIVERSIDE COUNTY EXPIRES AT 345 PM PDT... THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY...SO THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3380 11717 3381 11677 3344 11658 3344 11704 TIME...MOT...LOC 2236Z 148DEG 6KT 3362 11682 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:30 PM PDT, 16 minutes earlier.
Area forecast discussion, Aug 30, 2:30 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT THU AUG 30 2007 .SYNOPSIS... STRONG UPPER LEVEL HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND THROUGH EARLY NEXT WEEK. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS TODAY AND FRIDAY. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-SUN)... THERE WAS VARIABLE CLOUD COVER TODAY. THUNDERSTORMS THAT DEVELOPED OVERNIGHT MOVED OUT TO THE NE BY MID MORNING. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH SE WINDS TO 25 KTS IN THE MID LEVELS. THE SOUNDING INDICATED FAVORABLE CONDITIONS FOR STRONG DOWNBURST WINDS. WEAK OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E. THUNDERSTORMS REDEVELOPED OVER THE HIGHER MOUNTAINS AND NRN DESERTS EARLY THIS AFTERNOON. THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM OVER THE SW WILL CONTINUE HOT DAYS INLAND. ISOLATED CONDITIONS NEAR HEAT WARNING LEVELS WILL CONTINUE IN THE INLAND VALLEYS AND FOOTHILLS THROUGH THE WEEKEND. MID LEVEL MOISTURE WILL BRIEFLY DECREASE AND THEN INCREASE AGAIN FRI IN MODERATELY STRONG ELY FLOW ALOFT. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. TRAINING OF FAST MOVING STORMS OVER ONE AREA COULD CAUSE ISOLATED FLASH FLOODING IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. A FEW STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS THIS AFTERNOON AND FRI. MOISTURE SHOULD DECREASE A BIT THIS WEEKEND WITH A WEAKER ELY COMPONENT TO THE FLOW ALOFT. THIS SHOULD KEEP THE POSSIBILITY OF THUNDERSTORMS MAINLY CONFINED TO THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS...ALTHOUGH CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF A STORM GETTING W OF THE MOUNTAINS. PATCHY MARINE LAYER CLOUDS UNDER A LOW STRONG INVERSION DURING THE NIGHTS AND MORNINGS. && .LONG TERM (MON-THU)... THE HIGH PRESSURE ALOFT SHOULD GRADUALLY WEAKEN FOR A SLOW COOLING TREND...HOWEVER IT WILL STILL BE HOT INLAND. THERE WILL STILL BE ENOUGH MID LEVEL MOISTURE FOE A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS IN THE AFTERNOONS. WILL HAVE TO WATCH FOR THE POSSIBLE REMNANTS OF A TROPICAL SYSTEM MOVING UP FROM THE S TOWARD THE END OF NEXT WEEK. THERE SHOULD BE A LITTLE MORE MARINE LAYER CLOUDINESS...BUT LOW CLOUDS AND FOG WILL BE CONFINED TO THE COASTAL AREAS IN THE NIGHTS AND MORNINGS. && .AVIATION... 301930Z...THE MAIN ISSUE OF THE DAY WILL BE THE THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT DESERTS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE ISOLATED AND ACTIVITY SHOULD END BY SUNSET. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. EXPECT ADDITIONAL THUNDERSTORM ACTIVITY FRIDAY AFTERNOON. ADDITIONAL PROBLEMS COULD BE THE HIGH TEMPERATURES FRIDAY AFTERNOON. TEMPERATURES COULD REACH 25 TO 28 DEGREES C AT KSAN AND KSNA... AROUND 42 C AT KONT...AND AROUND 47 DEGREES AT KPSP. MDCRS SOUNDINGS FROM KSAN INDICATE THE MARINE LAYER HAD DEEPENED TO AROUND 1200 FEET SINCE THIS MORNING. A WEAK COASTAL EDDY HAS DEVELOPED AND SHOULD HELP MAINTAIN THE MARINE LAYER. SOME STRATUS IS EXPECTED TO DEVELOP ALONG THE COAST THIS EVENING...BASES SHOULD BE BELOW 1000 FEET MSL... WHICH COULD MOVE OVER THE COASTAL AIRPORTS...ESPECIALLY KSAN AND KCRQ...AFTER MIDNIGHT. STRATUS IS NOT EXPECTED TO REACH KSNA AT LEAST BEFORE SUNRISE ON FRIDAY. ANY STRATUS THAT MOVES OVER THE AIRPORT SHOULD BE GONE WITHIN AN HOUR OR TWO AFTER SUNRISE. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. EXCESSIVE HEAT WARNING FROM NOON TODAY TO 6 PM PDT THIS AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS. && PUBLIC...DVA AVIATION...HORTON
Hazardous weather outlook, Aug 30, 5:15 AM PDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 515 AM PDT THU AUG 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-310100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 515 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS FOR THIS AFTERNOON AND EVENING. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EARLY EVENING. SEE LAXFFASGX FOR DETAILS. FOR THE MOUNTAINS...THE FLASH FLOOD POTENTIAL IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL ARE EXPECTED THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR THE DESERTS AND INLAND VALLEYS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. ELSEWHERE...THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA AND MONSOONAL MOISTURE WILL CONTINUE EXCESSIVE HEAT IN THE INLAND VALLEYS EACH AFTERNOON THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. FOR FRIDAY IN THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Local storm report, Aug 30, 2:24 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
224 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM DOWNBURST 20 SW MOUNT LAGUNA 32.67N 116.66W
08/30/2007 SAN DIEGO CA FIRE DEPT/RESCUE
THUNDERSTORM WIND GUSTS TO 52 MPH AT 1336 PDT FROM
LOOKOUT TOWER AT LOS PINOS MOUNTAIN.
&&
DATKINThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:13 AM PDT | Marine Weather Statement | SGX | 6 hr | |
| Aug 30, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 30, 4:55 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 14 hr |
| Aug 30, 1:16 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 57 min |
| Aug 30, 3:13 PM PDT | Flash Flood Warning | SGX | Riverside | 62 min |
| Aug 30, 3:58 PM PDT | Flash Flood Warning | SGX | San Diego | 62 min |
| Aug 30, 4:28 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 48 min |
| Aug 30, 4:40 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.